Alert archive / Kentucky / Special Weather Statements in 2015
Special Weather Statement, NWS Jackson, KY
NWS Jackson, KY issued this special weather statement at Aug 4, 2015, 2:08 AM EDT for Clay County, Kentucky. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2015, 2:08 AM EDT (06:08 UTC)
- Expired
- Aug 4, 2015, 2:45 AM EDT
- In force
- 37 min
- Issued by
- NWS Jackson, KY
County Clay County, KY
The radar
The Jackson,KY radar (KJKL), 41 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.1 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1195 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
508
WWUS83 KJKL 040608
SPSJKL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
208 AM EDT TUE AUG 4 2015
KYZ114>117-040645-
CLAY-LESLIE-OWSLEY-PERRY-
208 AM EDT TUE AUG 4 2015
...A STRONG THUNDERSTORM WILL AFFECT CLAY...LESLIE...OWSLEY...
PERRY...
AT 208 AM EDT...A STRONG THUNDERSTORM WAS OVER TEGES...OR 11 MILES
NORTHEAST OF MANCHESTER...MOVING SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WHOOPFLAREA...BEAR BRANCH...SIZEROCK...BUCKHORN LAKE S.P....ONEIDA...
KRYPTON...HOSEA...SPURLOCK...MOSLEY BEND...BRUTUS...NEWFOUND...
PANCO...WILD CAT...ENLINE...SAUL...TEGES...HENSLEY...
THOUSANDSTICKS...JACKS CREEK AND BOBS FORK.
THIS INCLUDES HAL ROGERS PARKWAY BETWEEN MILE MARKERS 31 AND 47.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3723 8373 3735 8370 3734 8354 3733 8354
3734 8352 3732 8331 3711 8346
TIME...MOT...LOC 0608Z 299DEG 18KT 3729 8366
$$
GEOGERIANWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this special weather statement went out at Aug 4, 1:28 AM EDT, 40 minutes earlier.
Area forecast discussion, Aug 4, 1:28 AM EDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 128 AM EDT TUE AUG 4 2015 .UPDATE... ISSUED AT 1243 AM EDT TUE AUG 4 2015 SURFACE ANALYSIS THIS EVENING FEATURES A CLUSTER OF SHOWERS AND THUNDERSTORMS AHEAD OF A WEAK APPROACHING COLD FRONT TONIGHT. THIS ACTIVITY WAS ABLE TO TAP INTO SOME INSTABILITY FROM THE DAY AND AS THE FRONT APPROACHES WITH SOME...THOUGH WEAK FORCING...SOME OF THE ELEVATED INSTABILITY MAY BE TAPPED INTO. THEREFORE...WILL KEEP AT LEAST A LEAST CHANCE TO LOW CHANCE POPS THROUGH THE NIGHT INTO THE MORNING HOURS. THIS IS EVIDENT DUE TO THE FACT OF CONTINUED ISOLATED CELLS DEVELOPING ALONG THE OUT FLOW FROM THE STORMS UP NORTH AND EVEN BEHIND THE LINE OF STORMS AHEAD OF THE FRONT ITSELF. UPDATED THE FORECAST INTO THE DAY AS WELL WITH THE FRONT BEGINNING TO STALL AND BECOME A FOCUS FOR CONVECTION INTO THE DAY TOMORROW AND AFTERNOON. THOUGH WOULD THINK THE LACK OF FORCING AND SLOWLY BEING A SITUATION WHERE CONVECTION WILL RELY ON THE DAYS INSTABILITY...WENT WITH SLIGHT CHANCE TO LOW CHANCE...MAINLY ALONG THE HIGH TERRAIN IN THE EAST. SO WOULD EXPECT A GRADUAL SLOW DOWN IN ACTIVITY THROUGH DAWN BEFORE RAMPING UP AGAIN THROUGH THE DAY. A NEW ZFP HAS BEEN SENT AND GRIDS FRESHENED UP AND SENT SENT TO NDFD. UPDATE ISSUED AT 1058 PM EDT MON AUG 3 2015 SEVERAL STRONG TO SEVERE THUNDERSTORMS HAVE BEEN MOVING ACROSS THE NORTHERN PART OF THE FORECAST AREA SINCE AROUND 830...DOWNING TREES AND DUMPING HEAVY RAIN THAT HAS LEAD TO MAJOR FLOODING ISSUES IN ROWAN AND MONTGOMERY COUNTIES. A HASTILY PREPARED ZONE FORECAST UPDATE HAS JUST BEEN SENT OUT...FOCUSING ON GETTING THE ONGOING SHOWERS AND STORMS THROUGH OUR FORECAST AREA OVERNIGHT. UPDATE ISSUED AT 729 PM EDT MON AUG 3 2015 NO MAJOR CHANGES WERE MADE TO THE FORECAST AT THIS TIME. WILL CONTINUE TO MONITOR SHOWER AND STORM ACTIVITY THAT IS ONGOING ACROSS SOUTHERN OHIO AND NORTH CENTRAL KENTUCKY TO SEE HOW MUCH OF THIS MAKES IT INTO EASTERN KENTUCKY THIS EVENING. WILL ALSO CONTINUE TO LOOK FOR NEWLY FORMED SHOWERS AND STORMS AS OUTFLOW FROM EXISTING STORMS PROPAGATE SOUTH INTO OUR AREA. AT THE VERY LEAST WILL EVENTUALLY NEED TO REMOVE SOME OUTDATED WORDING FROM THE ZONE FORECAST TEXT PRODUCT. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT) ISSUED AT 319 PM EDT MON AUG 3 2015 THE OUTFLOW BOUNDARY FROM THE EARLY MORNING MCS TO OUR NORTH MOVED ACROSS AND OUT OF THE FORECAST AREA HELPING TO STABILIZE MUCH OF EASTERN KY. DESTABILIZATION HAS BEEN OCCURRING SLOWLY...BUT TO THIS POINT THE INSTABILITY AXIS HAS REMAINED WELL TO THE NORTHWEST OF THE AREA. THE 18Z MESOANALYSIS SHOWS MLCAPE FROM 2500 TO 3000 J/KG FROM WESTERN KY INTO CENTRAL INDIANA. AT THIS TIME CONVECTION IS BEGINNING TO DEVELOP OVER CENTRAL INDIANA OUT AHEAD OF A COLD FRONT THAT IS OVER NW INDIANA. THIS CONVECTION SHOULD DEVELOP FURTHER OVER THE NEXT COUPLE OF HOURS AND IT IS POSSIBLE THAT AT LEAST THE NORTHERN PART OF THE FORECAST AREA COULD SEE A FEW THUNDERSTORMS THIS EVENING. HOWEVER LATEST SHORT RANGE GUIDANCE TRENDS MAKE THIS A LOW CONFIDENCE PRECIPITATION FORECAST...AND THUS WILL KEEP PROBABILITIES FOR ANY SHOWERS AND THUNDERSTORMS LOW FOR THE OVERNIGHT PERIOD. THE BEST CHANCE...BUT STILL ONLY A 30 PERCENT PROBABILITY WILL BE PLACED IN THE NORTHEAST TWO THIRDS OF THE FORECAST AREA. THE WEAK COLD FRONT WHICH EXTENDS FROM LAKE HURON TO NORTHWEST INDIANA WILL MAKE SLOW SOUTHEAST PROGRESS TONIGHT...AND THE FRONT WILL MOVE INTO KY ON TUESDAY. HOWEVER ANY FORCING WILL REMAIN MARGINAL...AND WILL ONCE AGAIN CARRY ONLY 20 TO 30 PERCENT PROBABILITIES OF SHOWERS AND THUNDERSTORMS ON TUESDAY...BUT WITH THE SLIGHTLY HIGHER CHANCE ACROSS THE SOUTHERN PART OF THE FORECAST AREA. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 319 PM EDT MON AUG 3 2015 MODELS ARE SHOWING SOME SIGNIFICANT DIFFERENCES NOW IN THE STRENGTH AND TIMING OF SYSTEMS THROUGH THE REGION. IN GENERAL WE CAN EXPECT WEST SOUTHWEST FLOW THROUGH ROUGHLY THE FIRST HALF OF THE PERIOD... BEFORE UPPER LEVEL PATTERN BECOME MORE NORTHWESTERLY FOR THE REMAINDER OF THE EXTENDED. MODELS SUGGEST TWO MAIN DISTURBANCES THROUGH THE OHIO VALLEY...THE FIRST WED NIGHT...OR MORE LIKELY THU AND THE SECOND AT THE VERY END OF THE WEEK...OR POSSIBLY INTO THE WEEKEND. WHILE TIMING IS SIMILAR THE 12Z GFS IS MUCH LESS AMPLIFIED AND MORE DISORGANIZED WITH THE MID WEEK STORM SYSTEM WHEN COMPARED WITH THE 0Z ECMWF TO START OUT THE EXTENDED. A QUICK PEAK AT THE 12Z ECMWF SHOWS THAT IT HAS TRENDED TOWARDS THE GFS A BIT BUT REMAINS AMPLIFIED ENOUGH TO MAINTAIN A MORE ORGANIZED SFC SYSTEM WEDNESDAY NIGHT INTO THU. THE GFS IS CONSIDERABLY FASTER THAN THE 0Z ECMWF WITH THE SECOND MAIN DISTURBANCE TARGETING OUR AREA WITHIN THE EXTENDED WINDOW...BY 12 HOURS OR MORE AT THE END OF THE WEEK...BEGINNING OF THE WEEKEND. THE 12Z ECMWF HAS TRENDED WEAKER WITH THIS SECOND DISTURBANCE. A LOW CONFIDENCE FORECAST SUGGESTS THE BEST APPROACH IS TO RELY HEAVILY ON MODEL CONSENSUS AND GUIDANCE BLENDS UNTIL MODELS COME INTO BETTER AGREEMENT. AT THE SURFACE...UNTIL THE FIRST DISTURBANCE HAS PUSHED OFF TO OUR EAST LATE IN THE WEEK A LINGERING QUASI/STATIONARY SURFACE BOUNDARY DRAPED ACROSS THE OHIO VALLEY REGION WILL TEND TO KEEP OUR WEATHER MORE ACTIVE THAN THE PAST SEVERAL DAYS. MAIN CHALLENGE IS WHERE THIS BOUNDARY ACTUALLY SETS UP AS MODELS CONTINUE TO DISAGREE WITH SOUTHERN EXTENT OF THIS SFC FRONTAL ZONE. OVERALL CONFIDENCE IS LOW IN THE DETAILS OF SENSIBLE WEATHER THOUGH TEMPERATURES WILL MOST LIKELY BE NEAR TO SLIGHTLY BELOW NORMAL IN GENERAL...WITH A SLIGHTLY ELEVATED RISK OF POPS WHEN COMPARED WITH NORMS. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 128 AM EDT TUE AUG 4 2015 SCATTERED SHOWERS AND THUNDERSTORMS FORMING AHEAD OF AN APPROACHING COLD FRONT AND FURTHER SOUTH...AN OUTFLOW FORM THE EARLIER CONVECTION OVER THE BLUEGRASS. THUS...OVER THE SOME OF THE SOUTHERN TAF SITES...HAVE MENTIONED VCTS IN THESE AREAS AS CONVECTION HAS WANED A BIT. MUCH OF THE AREA TONIGHT HAS RECEIVED A GOOD SHOT OF RAIN LEAVING A SATURATED BOUNDARY LAYER AND FOG DEVELOPMENT IS EXPECTED TONIGHT AD TOWARDS DAWN. WILL PUT SOME FIELD MINS AT THE TAF SITES WITH THE FOG LIFTING AFTER 13Z. HEADING INTO TUESDAY AFTERNOON...CONVECTION WILL AGAIN ERUPT ALONG THE STALLED BOUNDARY BUT CONVECTION SHOULD BE SPARSE AND WILL LEAVE THUNDER OUT OF THE TAFS FOR NOW. VFR CONDITIONS WILL BE EXPECTED THROUGH THE DAY WITH FOG DEVELOPING AGAIN AT THE TAF SITES TUESDAY NIGHT. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...SHALLENBERGER SHORT TERM...SBH LONG TERM...RAY AVIATION...SHALLENBERGER
Hazardous weather outlook, Aug 3, 3:57 PM EDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 357 PM EDT MON AUG 3 2015 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-041200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE... JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN... ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 357 PM EDT MON AUG 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TONIGHT. ANY STORMS THIS EVENING COULD BECOME STRONG TO SEVERE WITH DAMAGING WIND GUSTS AND LARGE HAIL THE PRIMARY CONCERNS...MAINLY NORTH OF THE MOUNTAIN PARKWAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY DAMAGING WINDS OR HAIL THAT OCCUR THIS EVENING. GREIF/SBH
In the hours before
Special weather statement, Aug 4, 12:44 AM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1244 AM EDT TUE AUG 4 2015
KYZ110-113-118-120-040545-
KNOTT-LETCHER-FLOYD-PIKE-
1244 AM EDT TUE AUG 4 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT KNOTT...LETCHER...
FLOYD...AND PIKE COUNTIES THROUGH 145 AM EDT...
AT 1243 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM DOCK TO TOPMOST TO ANCO...AND MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...ESTILL...JENKINS...COAL RUN VILLAGE...ELKHORN CITY...
WHEELWRIGHT...FLEMING-NEON...MARTIN...PIPPA PASSES...WAYLAND...
ALLEN...GREENLEAF...CHLOE...EHKHORN MINE...FISHTRAP LAKE...EAST
MCDOWELL...ALPHORETTA...BUCKINGHAM...ELIC AND KITE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
KENTUCKY HIGHWAY 80 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 12.
KENTUCKY HIGHWAY 80 IN KNOTT COUNTY NEAR MILE MARKER 20.
U.S. HIGHWAY 119 IN PIKE COUNTY BETWEEN MILE MARKERS 1 AND 8.
U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 9.
U.S. HIGHWAY 23 IN LETCHER COUNTY BETWEEN MILE MARKERS 1 AND 7.
U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 0 AND 32.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3735 8224 3727 8235 3723 8250 3715 8263
3711 8273 3726 8312 3737 8285 3763 8288
3754 8221
TIME...MOT...LOC 0443Z 280DEG 26KT 3764 8280 3737 8277 3725 8307
GEOGERIANLocal storm report, Aug 4, 12:50 AM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1250 AM EDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM TSTM WND DMG MOUNT STERLING 38.06N 83.95W
08/03/2015 MONTGOMERY KY LAW ENFORCEMENT
TREES WERE BLOWN DOWN THROUGHOUT MOUNT STERLING AND THE
NORTHERN PART OF THE COUNTY IN GENERAL.
&&
ARLocal storm report, Aug 4, 12:53 AM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1253 AM EDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM FLOOD MOUNT STERLING 38.06N 83.95W
08/03/2015 MONTGOMERY KY 911 CALL CENTER
SEVERAL ROADS WERE IMPASSABLE DUE TO FLOODING IN THE
NORTHERN PORTION OF MONTGOMERY COUNTY INCLUDING THE
FOLLOWING, QUISSENBERRY ROAD, BUNKER HILL ROAD, CECIL
PIKE, STEPSTONE ROAD, HOWARDS MILL ROAD, AND ROGERS MILL
ROAD.
&&
ARLocal storm report, Aug 4, 12:54 AM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1254 AM EDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM FLASH FLOOD MOUNT STERLING 38.06N 83.95W
08/03/2015 MONTGOMERY KY 911 CALL CENTER
INTERSTATE 64 WAS COVERED WITH FLOWING WATER OF UNKNOWN
DEPTH. THE 3700 BLOCK OF STEPSTONE ROAD HAD WAIST DEEP
WATER FLOWING ACROSS IT.
&&
ARLocal storm report, Aug 4, 1:02 AM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
102 AM EDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND DMG OWINGSVILLE 38.14N 83.76W
08/03/2015 BATH KY 911 CALL CENTER
TREES WERE BLOWN DOWN THROUGHOUT OWINGSVILLE.
&&
ARSpecial weather statement, Aug 4, 2:08 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
208 AM EDT TUE AUG 4 2015
KYZ114>117-040645-
CLAY-LESLIE-OWSLEY-PERRY-
208 AM EDT TUE AUG 4 2015
...A STRONG THUNDERSTORM WILL AFFECT CLAY...LESLIE...OWSLEY...
PERRY...
AT 208 AM EDT...A STRONG THUNDERSTORM WAS OVER TEGES...OR 11 MILES
NORTHEAST OF MANCHESTER...MOVING SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WHOOPFLAREA...BEAR BRANCH...SIZEROCK...BUCKHORN LAKE S.P....ONEIDA...
KRYPTON...HOSEA...SPURLOCK...MOSLEY BEND...BRUTUS...NEWFOUND...
PANCO...WILD CAT...ENLINE...SAUL...TEGES...HENSLEY...
THOUSANDSTICKS...JACKS CREEK AND BOBS FORK.
THIS INCLUDES HAL ROGERS PARKWAY BETWEEN MILE MARKERS 31 AND 47.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3723 8373 3735 8370 3734 8354 3733 8354
3734 8352 3732 8331 3711 8346
TIME...MOT...LOC 0608Z 299DEG 18KT 3729 8366
GEOGERIANThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:26 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming | 31 min |
| Aug 3, 8:35 PM EDT | Special Weather Statement | JKL | Fleming | 40 min |
| Aug 3, 8:44 PM EDT | Special Weather Statement | JKL | Bath | 46 min |
| Aug 3, 8:55 PM EDT | Special Weather Statement | JKL | Fleming | 35 min |
| Aug 3, 9:06 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Rowan | 39 min |
| Aug 3, 9:15 PM EDT | Special Weather Statement | JKL | Elliott, Rowan | 45 min |
| Aug 3, 9:18 PM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Rowan | 117 min |
| Aug 3, 9:34 PM EDT | Flash Flood Warning | JKL | Rowan | 3 hr |
| Aug 3, 9:41 PM EDT | Areal Flood Advisory | JKL | Bath, Montgomery | 3 hr |
| Aug 3, 9:44 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery | 46 min |
| Aug 3, 10:04 PM EDT | Flash Flood Warning | JKL | Bath, Montgomery | 3 hr |
| Aug 3, 10:18 PM EDT | Special Weather Statement | JKL | Johnson | 42 min |
| Aug 3, 10:29 PM EDT | Special Weather Statement | JKL | Bath, Menifee, Montgomery | 46 min |
| Aug 3, 10:34 PM EDT | Flash Flood Warning | JKL | Bath | 3 hr |
| Aug 3, 10:55 PM EDT | Special Weather Statement | JKL | Floyd, Martin, Pike | 50 min |
| Aug 3, 11:15 PM EDT | Special Weather Statement | JKL | Powell, Wolfe | 45 min |
| Aug 3, 11:19 PM EDT | Special Weather Statement | JKL | Wolfe | 26 min |
| Aug 3, 11:43 PM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Rowan | 2 hr |
| Aug 4, 12:03 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Magoffin | 42 min |
| Aug 4, 12:44 AM EDT | Special Weather Statement | JKL | Floyd, Pike | 61 min |
| Aug 4, 12:51 AM EDT | Areal Flood Warning | JKL | Bath, Montgomery | 9 hr |
| Aug 4, 2:45 AM EDT | Special Weather Statement | JKL | Leslie | 45 min |
| Aug 4, 2:51 AM EDT | Special Weather Statement | JKL | Elliott | 24 min |
| Aug 4, 3:06 AM EDT | Special Weather Statement | JKL | Johnson | 39 min |
| Aug 4, 3:18 AM EDT | Special Weather Statement | JKL | Harlan | 27 min |
| Aug 4, 2:55 PM EDT | Special Weather Statement | JKL | Breathitt, Knott | 50 min |
| Aug 4, 3:16 PM EDT | Special Weather Statement | JKL | Leslie | 44 min |
| Aug 4, 3:26 PM EDT | Flash Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 53 hr |
| Aug 4, 3:27 PM EDT | Areal Flood Advisory | JKL | Knott, Leslie, Letcher, Perry | 2 hr |
| Aug 4, 3:46 PM EDT | Special Weather Statement | JKL | Knott | 29 min |
| Aug 4, 3:53 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Knott, Letcher, Magoffin, Pike | 112 min |
| Aug 4, 4:12 PM EDT | Special Weather Statement | JKL | Owsley | 33 min |
| Aug 4, 4:25 PM EDT | Areal Flood Advisory | JKL | Clay, Harlan, Leslie, Letcher, Perry | 3 hr |
| Aug 4, 4:36 PM EDT | Special Weather Statement | JKL | Pulaski | 24 min |
| Aug 4, 4:39 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski | 36 min |
| Aug 4, 4:46 PM EDT | Special Weather Statement | JKL | Owsley | 29 min |
| Aug 4, 4:48 PM EDT | Special Weather Statement | JKL | Harlan | 42 min |
| Aug 4, 4:50 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Owsley, Perry | 25 min |
| Aug 4, 4:55 PM EDT | Areal Flood Advisory | JKL | Floyd, Magoffin, Pike | 3 hr |
| Aug 4, 5:01 PM EDT | Areal Flood Advisory | JKL | Laurel, McCreary, Pulaski, Wayne | 3 hr |
| Aug 4, 5:08 PM EDT | Flash Flood Warning | JKL | Laurel, McCreary, Pulaski, Wayne | 3 hr |
| Aug 4, 5:10 PM EDT | Special Weather Statement | JKL | Pulaski | 35 min |
| Aug 4, 6:17 PM EDT | Special Weather Statement | JKL | Estill, Lee, Owsley, Powell | 28 min |
| Aug 4, 7:02 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Knott, Lee, Magoffin, Menifee and 2 more | 3 hr |
| Aug 4, 7:11 PM EDT | Special Weather Statement | JKL | Breathitt | 34 min |
Nearby
Special Weather Statements in Kentucky, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.